Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Amarillo, TX
NWS Amarillo, TX issued this special weather statement at Jun 21, 2021, 3:39 AM CDT for Texas County, Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2021, 3:39 AM CDT (08:39 UTC)
- Expired
- Jun 21, 2021, 4:30 AM CDT
- In force
- 51 min
- Issued by
- NWS Amarillo, TX
County Texas County, OK
The radar
The Amarillo radar (KAMA), 169 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1335 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 3175 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
710
WWUS84 KAMA 210839
SPSAMA
Special Weather Statement
National Weather Service Amarillo TX
339 AM CDT Mon Jun 21 2021
OKZ002-210930-
Texas OK-
339 AM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TEXAS COUNTY UNTIL 430 AM
CDT...
At 339 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles southwest of Elkhart to 8 miles north
of Texhoma. Movement was east at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Guymon, Goodwell, Optima, Eva and Hough.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3652 10130 3654 10187 3694 10203 3699 10203
3700 10136
TIME...MOT...LOC 0839Z 260DEG 24KT 3693 10195 3663 10182
$$
LGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Jun 21, 12:57 AM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jun 21, 12:57 AM CDT, 2 hours 42 minutes before
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 1257 AM CDT Mon Jun 21 2021 .AVIATION...06z TAF Cycle... VFR conditions are expected at all sites through 10z. A cold front is currently moving south across the Texas Panhandle, with KDHT and KGUY already behind the front. This front is expected to move through KAMA around 07z. Winds behind the front will be out of the northeast and gusts could be around 35 knots and a 40 knot gust cannot be ruled out for KAMA and KDHT. Winds will gradually diminish into the afternoon hours. MVFR ceilings are expected behind the front as clouds will fill in over the entire Panhandles after 10z. The low cloud cover is expected to continue through the late morning hours. Clouds will begin to break up in the afternoon with a return to VFR ceilings expected. Muscha/Goehring && .PREV DISCUSSION... /Issued 713 PM CDT Sun Jun 20 2021/ AVIATION...00z TAF Cycle... VFR conditions will prevail through 06z, with isolated storms near KAMA through about 02z. At this time, storm activity is south of KAMA by about 15 miles and storm motion is southeast. Based on this, did include a VCSH to account for potential, but at this time it appears all lightning will remain outside the 10 mile ring. A cold front will bring gusty northeast winds starting around 06z to 09z Monday. A few gusts could approach 40 knots at KAMA and KDHT between 10z and 15z. MVFR cigs are also expected to fill in behind the cold front at all terminals. Some IFR can't be ruled out. VFR may not return until late Monday morning or even early Monday afternoon. Ward PREV DISCUSSION... /Issued 224 PM CDT Sun Jun 20 2021/ DISCUSSION... A pattern shift is ongoing across the region this afternoon as the upper level high over the desert southwest continues to move towards the southwest over northern Baja California. Northwesterly flow aloft is being observed on the latest water vapor satellite imagery and GOES satellite wind plotter data, with thunderstorms starting to fire over the New Mexico mountains. Surface observations show a surface trof draped southwest to northeast across the northwestern half of the combined Panhandles, which will potentially serve as a focal point for late afternoon and early evening shower and thunderstorm activity. In addition, quite a few observations show 100 to 104 degree temperatures across the region, both ahead of and behind the surface trof, with cooler temperatures behind a cold front presently over east central Colorado and northwestern Kansas. Latest mesoanalysis shows that instability is increasing across the region, with CAPE values around 1000 to 1500 J/kg mainly along the surface trof. There is a strong cap in place and subsidence aloft that needs to be overcome, though a vorticity max does appear to be transiting the region this afternoon. Given these factors, a few high resolution models do suggest a thunderstorm or two break out mainly after 5 PM where the cap can be reached along the surface trough, with isolated thunderstorms introduced to account for that potential. Later this evening, a cold front will move into the area with some disagreement among the CAMS guidance as to whether anything is going to occur. The RAP is the least favorable of the bunch, while the HRRR and the NAMNest are both showing showers and thunderstorms occurring along the frontal boundary as it progresses south late tonight into early Monday morning. The main disturbance supporting this frontal boundary activity is presently moving into Wyoming, and is pushing a shortwave trof across the Colorado Rockies. It will be these features that must align with the cold front in order to cause thunderstorms to occur, with the Oklahoma Panhandle and northeastern Texas Panhandle favored. Activity should exit east of the area by midday Monday, with low and mid level clouds filtering in behind the cold front helping to keep daytime high temperatures in the 70s (a few 80s cannot be ruled out) Monday afternoon. Tuesday will see a rebound in temperatures as the upper high starts to strength once more and the main ridge axis pushes east into New Mexico. On Wednesday and Thursday, the center of the upper level high will be over west Texas with the ridge axis across the combined Panhandles. High temperatures recover into the mid 80s east and mid 90s west on Tuesday as a result of rising heights aloft, and into near record/record territory with nearly the entire region seeing triple digit heat return. A Heat Advisory will become necessary for Palo Duro Canyon and Hutchinson County once more for both Wednesday and Thursday afternoon if the forecast trend holds, as high temperatures could reach as high as 107 to 108 degrees for both locations. Towards the latter end of the forecast period, medium range guidance is showing another shortwave disturbance moving southeast out of Canada and diving down the front range of the Rockies Friday into Saturday. This will help to bring back northwest flow aloft late Thursday night, and better chances for precipitation for Friday and Saturday as dynamics aloft become a bit more favorable for activity to make it to the region from the mountains of New Mexico and Colorado. It is a bit early to tell if there is any severe potential with such activity, let alone where the best chances may lie until details come into focus. However, with that being said, this is our next window of opportunity for precipitation in the region, as these extended dry streaks have done us no favors in keeping up with year-to-date precipitation averages. Bieda AVIATION...Previous Discussion...18Z TAFs...A surface trof is in the Texas Panhandle this afternoon, which has made the winds variable at KDHT and northerly at KGUY. This feature should slowly progress south, and could help cause an isolated thunderstorm near KAMA AFT 20/22Z. The coverage of such thunderstorms will be sparse enough to not mention at this time. A cold front will be moving into the Texas and Oklahoma Panhandles late this afternoon and evening, which will increase northerly to north-northeasterly winds to around 15 to 25 kts with gusts as high as 35 to 40 kts. In addition, some light showers and thunderstorms could form along and behind this front, though there is only enough certainty to prevail such a condition at KGUY BTWN 21/10Z thru 21/16Z. Lower CIGs are also being hinted at by some high resolution models with this cold front, possibly as low as 1500 to 2500 feet AGL, which will need to be monitored with the future TAF issuances. Bieda && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 5/15
Hazardous weather outlook, Jun 20, 8:06 PM CDT, 7 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 806 PM CDT Sun Jun 20 2021 OKZ001>003-TXZ001>020-317-211315- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 806 PM CDT Sun Jun 20 2021 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. A few thunderstorms will be possible overnight tonight across the combined Oklahoma and Texas Panhandles. Severe storms are not anticipated. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A Heat Advisory may be needed for Palo Duro Canyon Wednesday and Thursday afternoon. Chances for thunderstorms return late Thursday in the northeastern combined Panhandles, with further chances possible Friday night and Saturday for the entire combined Panhandles. Widespread severe storms are not anticipated at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jun 21, 3:07 AM CDT, 32 minutes before
Special Weather Statement National Weather Service Amarillo TX 307 AM CDT Mon Jun 21 2021 OKZ001-002-210845- Cimarron OK-Texas OK- 307 AM CDT Mon Jun 21 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TEXAS AND NORTHEASTERN CIMARRON COUNTIES UNTIL 345 AM CDT... At 306 AM CDT, Doppler radar was tracking a strong thunderstorm 8 miles north of Keyes, or 19 miles west of Elkhart, moving east at 20 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Keyes, Eva and Sturgis. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3699 10159 3666 10165 3676 10237 3699 10233 TIME...MOT...LOC 0806Z 268DEG 19KT 3692 10224 LG
Special weather statement, Jun 21, 3:29 AM CDT, 10 minutes before
Special Weather Statement National Weather Service Amarillo TX 329 AM CDT Mon Jun 21 2021 OKZ003-210930- Beaver OK- 329 AM CDT Mon Jun 21 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BEAVER COUNTY UNTIL 430 AM CDT... At 329 AM CDT, Doppler radar was tracking a strong thunderstorm 8 miles south of Hayne, moving east at 35 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Forgan, Gate, Knowles, Mocane and Floris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3678 10000 3686 10086 3700 10089 3700 10000 TIME...MOT...LOC 0829Z 260DEG 31KT 3698 10079 LG
Special weather statement, Jun 21, 3:39 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Amarillo TX
339 AM CDT Mon Jun 21 2021
OKZ002-210930-
Texas OK-
339 AM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TEXAS COUNTY UNTIL 430 AM
CDT...
At 339 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles southwest of Elkhart to 8 miles north
of Texhoma. Movement was east at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Guymon, Goodwell, Optima, Eva and Hough.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3652 10130 3654 10187 3694 10203 3699 10203
3700 10136
TIME...MOT...LOC 0839Z 260DEG 24KT 3693 10195 3663 10182
LGThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:02 PM CDT | Special Weather Statement | AMA | Randall | 28 min |
| Jun 20, 7:38 PM CDT | Special Weather Statement | AMA | Randall | 52 min |
| Jun 21, 7:08 AM CDT | Special Weather Statement | AMA | Hemphill | 52 min |
| Jun 21, 7:26 AM CDT | Special Weather Statement | AMA | Hemphill, Wheeler | 49 min |
| Jun 21, 3:29 AM CDT | Special Weather Statement | AMA | Beaver | 61 min |
| Jun 21, 4:53 AM CDT | Special Weather Statement | AMA | Texas | 52 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.